Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Having burning sensation in lips and mouth. Lips discolored. Palms turning yellow. Help?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2005
Answered : 1919 Questions
Question
Hi, I am having a burning sensation in lips and mouth and around my nose and it seem my lip is discolored not sure what is causing this. Also my palms turns yellow and the skin is hard and then it peel, not sure if its all related but I am very stress because of this. Can you please help me?
Posted Thu, 8 Aug 2013 in Skin Hair and Nails
 
 
Answered by Dr. Johny Chacko 3 hours later
Hello,
Welcome to healthcare magic

As dermatology is a visual field of medicine it will help a great deal if you could upload a picture of lip and mouth and also palms.

You have a feature to upload the images by yourself at the right side of the query page, please utilize that so that I can answer your query better. You can also send the image as attachment to YYYY@YYYY , with the subject as 'Attn: Dr. Johny Chacko'.

I also want to know whether you have any other medical conditions and did you take any medicines prior to onset of burning sensation and discoloration ?

Have you had history of herpes (cold sores) in the past ?

Kindly get back to me with the details and photo so that I can help you better?

Take care
Above answer was peer-reviewed by
 
Follow-up: Having burning sensation in lips and mouth. Lips discolored. Palms turning yellow. Help? 6 hours later
yes to your question I suffer from herpes, however this is not a outbreak I am experiencing. I upload several pics to you, hope they will be helpful.
 
 
Answered by Dr. Johny Chacko 17 minutes later
Welcome back
Unfortunately the pictures are of poor resolution and I cannot see the discoloration in spite of zooming.
If possible kindly take a picture using a camera or even mobile phone camera, not web cam and upload.
Without an opportunity to closely examine the lesion, I would not be able to accurately specify the condition.

I was thinking of possibility of drug rash called fixed drug eruption which can have similar symptoms and discoloration. That is why I asked whether you took any medicines prior.
How long since you are having this ?
Another possibility is lichen planus.

Try sending a higher resolution photograph.
Waiting to hear from you.
Take care
Above answer was peer-reviewed by
 
Follow-up: Having burning sensation in lips and mouth. Lips discolored. Palms turning yellow. Help? 14 hours later
Hi Doctor, I do not have a rash or lesions, my lips looks like they are burn, the color of a burnt victim, I do suffer from herpes, however I have not had a outbreak in a long time because I watch what I eat .
I was on Atenolol in April and had to get off it, and that's when the burning start, sometimes if feel like my face is on fire. the peeling of my hands been going on for several years but seem to be getting worse. I am not able to get a better pic since I have no one to take it for me.
 
 
Answered by Dr. Johny Chacko 9 hours later
Welcome back,
If the peeling of the hands is not associated with any symptoms, you need not worry about it. It could be a condition called keratolysis exfoliativa. You need to apply a moisturizing cream two to three times a day over the palms.

Yellowish discoloration of palms could be due to a condition called carotenemia. Usually people who eat a lot of food XXXXXXX in vitamin A like carrots and coloured fruits can develop this. Also diabetics, people with kidney and liver diseases can also have carotenemia.

Burning sensation and rash which looks like burns could be lichen planus or even cheilitis and stomatitis ue to vitamin B deficiencies. Take daily supplements of Vitamin B complex. A topical steroid cream (OTC) like 1% hydrocortisone can be tried over the rash twice a day.

Hope this helped
Take care
Above answer was peer-reviewed by
 
Follow-up: Having burning sensation in lips and mouth. Lips discolored. Palms turning yellow. Help? 36 hours later
thank you very much for your answer.
 
 
Answered by Dr. Johny Chacko 10 hours later
You are welcome.
Wish you Peace and Good Health.
Take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor